Feeling worse than ever

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2003
Total Posts : 459
   Posted 11/12/2007 11:19 AM (GMT -6)   
Okay, so here is the deal.
I have a lot going on in my life right now, which may be a contributing factor, but since I am on medication, I would think that my symptoms wouldn't be so bad!!
My mom's sister, who was only 57, and also my closest aunt (like my 2nd mom) suddenly passed away on October 31.  I took that very hard and am constantly thinking about her passing away.  She wasn't sick and was always active and doing everything and died suddenly of a heart attack!  I dealt with the funeral viewings and the funeral itself the best I could.  I wrote a poem that I read at the funeral home on the day of her service, made 2 huge collages of pictures of her throughout her life and also did a reading at the church service.
On top of my aunt passing away, we had sold our house prior to that and are closing on it on November 15.  We bought a new house but don't know when we will be closing on it yet so for the meantime, me, my husband, and my 2 kids (ages 6 and 7 months) are staying at my parents house.
I know these are big stress factors and with us people who suffer with anxiety, I think these things hit us the hardest.  I for one personally HATE change.
Okay, so I am on 60 mg of Cymbalta, and .5 mg Xanax 2x/day...the Cymbalta doesn't seem to be helping with my depression (and I have been on the Cymbalta for at least 5 weeks now - switched to it from Effexor XR), and from what I understand, it is stronger than the Effexor XR even at this dose?  The Xanax doesn't even calm me down anymore...I still shake and have panic attacks.  I am extremely tired all the time and don't want to do anything at all.  I take care of my kids but that is about all I feel like doing.  And when my baby naps, all I want to do is sleep too because I don't feel like doing anything else like cleaning, or doing laundry, etc...you know, the everyday household chores.  My mind is constantly racing and I feel like I did when I started having panic attacks over 10 years ago.  Why is it that when we feel good, we forget how bad the panic attacks and depression really are!?
I apologize for the post being so long, but I just wanted to be thorough so if you are still reading, thank you - and what do you think I should do?  Call my Dr. and see if he can get me in or let it run its course?  I feel like such a hypochondriac anymore!
I am so glad you guys are here on this forum, I would be lost without you!!!!
Love to you all!

I know God will not give me anything I can't handle. I just wish that He didn't trust me so much.
-Mother Teresa-
Dx: Anxiety, Depression
RX:  Cymbalta 60 mg, Xanax .5 mg

Veteran Member

Date Joined Jun 2007
Total Posts : 1345
   Posted 11/12/2007 1:18 PM (GMT -6)   
Hey there sylk...First off, I am so sorry about all the stress you are giong through. I am sorry you lost your Aunt, and I am sorry you are stressing with the house issue. That could definately be a lot of why you are feeling as bad as you are.

If I were you, I would probably get in with the doc, and explain to him all the stresses you are dealing with, and see if he could temporarily up your Xanax, or something just to help you get through what you are going through right now. See if that works.

Also, I know you are tired, but you gotta try your best to take a few minutes a day for just YOU. Even if it's to sit outside and stare into space, or take a hot bath. Just a few minutes to collect yourself. You have to do it, everyone does.

I know others will be along soon with great advice. I just wanted to throw my 2 cents in.

I hope things start to look up for you soon!

Let us know how you are doing!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions

Veteran Member

Date Joined Oct 2006
Total Posts : 728
   Posted 11/12/2007 2:28 PM (GMT -6)   
OH I feel so bad for you because I know EXACTLY what you're going through.  I've been there many times in my life and am presently going through a terrible bout of anxiety/depression that came out of nowhere a couple of weeks ago - and I didn't have anything stressful that was prompting it!  I get those terrible racing thoughts, panicky/shaking feeling and you're absolutely right - when you aren't going through it you can't imagine what it's like to feel like this (thank God I guess) until it hits again - and you're right back where you started from.  It's soooo frustrating.  I take .5mg Xanax too when things get real bad and I haven't found that the Celexa or Lexapro that I was on helped at all - well maybe "slightly" in that I didn't cry quite as easily anymore....but that's about it.  So when I'm really hurting badly with anxiety I take my Xanax (which helps a little) and just pray for it to go away.  We all know it DOES go away eventually - and you certainly have a justifiable reason for feeling anxious - it's just waiting through that time until brighter, clearer days arrive.  And they will - keep the faith.  We'll all be thinking of you. 

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 11/12/2007 3:15 PM (GMT -6)   

Dear Sylk,

Wow, you have a lot going on.  Let me see if I can help?  (((((HUGS)))))

You have suffered several losses here, the greatest one being your Aunt.  It is normal for you to grieve for her and that is not just anxiety or depression but normal reaction to a death.  Your medication is not going to block that out and it shouldn't.  You need to go through the grieving process in your own way.

You also have given up your home, even thow it is your choice you are at the moment homeless, and not in control of where you live. There is always the fear of the unknown when you move from what is familiar into the unfamiliar.

I am not sure who said that Cymbalta is the stronger between 2 meds as they are not made that way.  The meds work different on each person.

You are only 5 weeks on Cymbalta and 60 mg is the minimum dose at which this medication works according to my Pdoc.  Of course yours may feel different.  I was on 120 mg of Cymbalta and to be honest I am not real sold on the med yet and I have been on it  for at least 8 months. I did drop back down to the 60 mg as I did not like being on such a large dose.

Please know that you are okay and will be better but your in some situations right now that are aggravating your disorder.  Talk with your Pdoc about your meds.  Having a good relationship with your Doctor is so important in getting to where you want to be.  Advocate for you and be a bit selfish, be good to yourself right now.

Gentle Hugs to you.


Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Regular Member

Date Joined Feb 2003
Total Posts : 459
   Posted 11/12/2007 3:39 PM (GMT -6)   
Tammy, andwes & Kitt,
Thank you so much for all of your encouraging words.  It is definitely a confusing, frustrating and hectic time for me!  I feel like I am going to fall apart, but knowing that I can come here and have friends like all of you to give me support and help me through the tough times helps so much!!
I called my Doc and he can't get me in until next Tuesday!  Ugh!  I guess I have to deal with it and try to be strong...easier said than done when we feel like this though.
Kitt, you are always in my prayers with all that you have had happen recently too, first with Dee now with your sister!  You are a strong woman!  I envy you.  (((Hugs))) Wanted to give you a hug back!
Tammy, I know you are going to be starting Effexor and I liked it a lot.  It helped me tremendously for almost 4 years.  Just wanted to give you some positive feedback on that med.
And andwes, I haven't had the chance to meet you yet, but thank you again for replying, and sharing with me.  I will get to know you, I am sure.  You hang in there too.
Thanks again my friends!
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much.
-Mother Teresa-
Dx: Anxiety, Depression
RX:  Cymbalta 60 mg, Xanax .5 mg

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 12:04 AM (GMT -6)
There are a total of 2,712,707 posts in 299,124 threads.
View Active Threads

Who's Online
This forum has 153698 registered members. Please welcome our newest member, Fibrofighter36.
338 Guest(s), 9 Registered Member(s) are currently online.  Details
bluelyme, jliggett69, island time, astroman, alpphhapointzerotwo, AnnabelleLee, joavila92, celebrate life, julymorning

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer